Eye Care Community
pain in left eye after dilation
About This Community:

This patient support community is for discussions relating to eye care, cataracts, glaucoma, retinal detachment, eye infections, misaligned eyes, intra-ocular implants, refractive surgery (LASIK and CK), glasses, contact lenses, amblyopia, eye injuries, dry eyes, ocular allergy, eye pain and discomfort, pediatric eye disorders, eyelid and tearduct surgery, poor eyesight, and eye surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

pain in left eye after dilation

I will try again.  I had an exam by an opthalmologist on Friday, Jan 9.  After about 30 minutes of leaving his office I became nervous, jittery, and nauseous.   I think the eye drops caused a reaction.  Today is 2 days later, and I am still feeling discomfort in my left eye, especially when I look to the side.  I still feel sort of nauseous and jittery.  The discomfort in my eyes is mildly painful.  Could the eyedrops have caused this much trouble and anxiety?
Related Discussions
3 Comments Post a Comment
Blank
233488 tn?1310696703
Yes some of your problem could be the eye drops or the strength of the eye drops. The most common used are Neosynephrine 2.5% or 10%. The 10% is not used much now as it can cause rapid heart rate, increase blood pressure, nervousness, weakness.  Mydryacil doesn't usally cause problems but Cyclogel can cause mental confusion, incoordination aggitation.

I suggest you call your "eye doctor"s office and discuss the problems you had. If you don't feel you or your eye is back to normal I would go back for a follow up exam and a discuss the situation.

Next time different drops, milder drops could be used or they could have you block your tear ducts for about 3-5 minutes after they are put in.

Having said that the drops would be metabolized by now and if your eye hurts go in to see if the cornea is scratched which sometimes happens if somone rubs their eye with the cornea numb.

JCH MD
Blank
Avatar f tn
Thank you so much.  I do feel awfully weak, and my BP is elevated.  I will call, although I didn't particularly like the "eye doctor"  - I must find out what kind of drops he used, and report to my family doctor.
Blank
233488 tn?1310696703
Also keep with your records to tell you're next "eye doctor" and be sure that's an Eye MD ophthalmologist physician. Find one near you at www.aao.org

JCH MD
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Eye Care Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Eye Care Answerers
Avatar f tn
Blank
CBCT
Trumbull, CT
177275 tn?1438375244
Blank
JohnHaganMD
Kansas City, MO
Avatar m tn
Blank
SoftwareDeveloper
CO
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
KayakerNC
NC
Avatar f tn
Blank
Anomalychick
Jacksonville, FL